It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-12-2008, 11:04 AM   #1
Newbie
(male)
 
Join Date: Dec 2008
Location: pierre, sd, usa
Posts: 3
wolsnik HB User
nexium causing stomach pain?

I've been taking nexium and have also been having stomach pain for awhile. The pain is in upper abdomen a few inches below my breastbone. Its not heartburn, no burning. Its like an ache cramp like pain. I've had two ultrasounds for gallbladder, had a ct scan all of hwich came back negative. So I'm wondering maybe its the nexium causing it. Any other people out there who have experienced this while on nexium?

 
Old 12-12-2008, 09:47 PM   #2
Facilitator
(female)
 
MountainReader's Avatar
 
Join Date: May 2006
Location: Out West
Posts: 3,710
MountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB User
Re: nexium causing stomach pain?

I've been on all of the PPI's. I was on Nexium for a month this past summer. Of all the PPI's I had the worst side effects while on Nexium. I had horrible heartburn, nausea and upset stomach the entire month. (Prior to that, my reflux was "silent" with a chronic cough as my only symptom.) When I went off of the Nexium those symptoms cleared up.

 
Sponsors Lightbulb
   
Old 12-13-2008, 10:57 PM   #3
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,550
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Post Re: nexium causing stomach pain?

wolsnik,

Nexium is a pretty strong proton pump inhibitor that can produce many side- effects for some people like Mountain Reader says. It certainly can cause nausea.

The pain you have sound more like a hiatal hernia. And, that can be caused by cramping or spasms in that area --. It is usually a result of a lack of magnesium in your system. Every cell in your body contains magnesium and 66% is in your bones. It is estimated that 75 to 80% of people lack it. Your Doc can do a blood test but it does not determine the amount present at the cellular level.

There is a thread at the top of this page that you should read some of--- "GERD Sufferers -- I feel Good -- Let Me Tell you Why" -- started by bluepumkin.

He was treated for 9 years for all sorts of stomach problems then he took a magnesium supplement along with several others and was cured.

I wish you well ---Harry

Last edited by Harry; 12-13-2008 at 11:00 PM.

 
Old 12-14-2008, 07:42 AM   #4
Senior Member
(female)
 
Join Date: Jan 2005
Location: USA
Posts: 251
Chantal231 HB User
Re: nexium causing stomach pain?

Hi Harry,

I tried a magnesium supplement and it gave me horrible diarrhea.

Is there any special dosage or type to take?

Thanks.

Chantal

 
Old 12-14-2008, 08:35 AM   #5
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,550
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Re: nexium causing stomach pain?

Chantal

The daily dose of magnesium is 400 mgm. It is best for absorption if taken in divided doses and not all at once.

I like and use Carlson or Solgar brands -- it is chelated -- meaning that it is bonded to a protein amino acid --glycinate making it smaller and more readily absorbed.


I wish you well---Harry

 
Old 12-15-2008, 10:01 AM   #6
Newbie
(male)
 
Join Date: Dec 2008
Location: pierre, sd, usa
Posts: 3
wolsnik HB User
Re: nexium causing stomach pain?

Thanks for the advice Harry, but I've been taking magnesium for years. I switched back to regular old prilosec, the OTC brand to see if that helps. I was taking that for a long time and never seemed to have any problems with it. Maybe nexium is just a little too potent for my system and doing a search on the net does bring back quite a few hits about people complaining of stomach pain while on it. I also take lamictal and I'm suspecting that may have something to do with it as well. But I want to try fooling around with the PPI first.

About the hiatal hernia, I thought about thats as well. But I did have an abdominal CT scan(drank the barium, nasty stuff) and everything came back normal. So, I dont know. The only thing I havent tried is a scope.

Last edited by wolsnik; 12-15-2008 at 10:03 AM.

 
Old 02-04-2012, 03:25 PM   #7
Newbie
(female)
 
Join Date: Feb 2012
Location: Slidell, Louisiana USA
Posts: 1
NatashaH HB User
Re: nexium causing stomach pain?

I haven't taken Nexium, but I know the pain you are talking about. I'm not sure what caused mine, I believe it was the diuretics I was on. I had pain In between the breast bone and on my back it hurt in the same area. At first I thought it was indigestion, but it didn't really have the same pain. The pain just kept getting worse. I stayed nauseated. Couldn't even keep water down. I ended up going to the ER and it was my pancreas. I don't know if you have the exact symptoms, but the area you are hurting in is where mine first started.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Feel better when i'm Not taking Nexium! SAHMof2 Acid Reflux / GERD 7 08-18-2011 11:35 AM
Prilosec, Nexium and aching chest - low acid diet ruth3 Acid Reflux / GERD 3 09-01-2009 07:22 PM
Nexium and Anxiety / Depression nzero Depression 0 08-14-2009 09:11 AM
stomach pain from Nexium? painter207 Acid Reflux / GERD 3 08-13-2009 10:51 PM
What Makes You Think Nexium (whatever) Makes You Worse CharBerry Acid Reflux / GERD 5 09-05-2008 08:39 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



janewhite1 (20), bluepumkin (18), solofelix (17), Harry (13), flipfleury (8), ladybud (8), Titchou (8), MountainReader (7), jmarple (6), rufous57 (6)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:57 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!